Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 3, 2017, 2:16 PM CDT for Cedar County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 2:16 PM CDT (19:16 UTC)
- Expired
- Aug 3, 2017, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
County Cedar County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WWUS83 KSGF 031916
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
216 PM CDT THU AUG 3 2017
MOZ078-032000-
Cedar MO-
216 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CEDAR COUNTY UNTIL 300
PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Umber View Heights...
Bearcreek... Masters...
Wagoner... Cane Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3772 9396 3774 9361 3758 9362 3757 9378
3758 9399
TIME...MOT...LOC 1916Z 270DEG 17KT 3766 9390
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:31 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 3, 12:31 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1231 PM CDT Thu Aug 3 2017 ...18z Aviation Update... .SHORT TERM...(Today and tonight) Issued at 231 AM CDT Thu Aug 3 2017 A vigorous upper level shortwave over the Dakotas/Neb will move east with a trailing cold front beginning to move into our nw cwfa by early evening. Moderate instability just ahead of the front w/about 2000 j/kg mlcape and 20-25kts 0-6 km bulk shear would support some stronger updrafts this afternoon/evening before diurnal cooling occurs. The negative is a lack of overall sfc convergence, with winds already expected to be veered ahead of the sfc boundary. This may limit overall areal coverage and precip chances. SPC marginal risk over the nw cwfa looks good given the shear/thermo profile. Cooler/drier air lags the front a bit, but drier air will work it's way in overnight with north sfc winds. .LONG TERM...(Friday through Wednesday) Issued at 300 AM CDT Thu Aug 3 2017 This period looks unseasonably cool with global med range guidance showing an unusually deep upper level trough from the Plains to the northeast U.S. in one form or another. We will see periods of rain/showers/isolated thunder, but beyond early next week guidance varies quite a bit on rainfall amounts. Friday-early Saturday: Very cool temperatures will occur with sfc high pressure moving from the Plains, becoming centered over southern MO by the overnight hours/early Sat morning. Highs in 70s with low in the 50s to near 60 degrees, about 10-15 deg F below normal. Saturday afternoon-Sunday: Another system will approach from the west. Models have caught on to the ECMWF timing which begins to bring showers into the western cwfa by Sat afternoon with a subtle lead impulse. The main shortwave and sfc front/wave will move through Sunday. There will be some instability in place as the precip first moves in late Sat, but by and large storms will be harder to come by after the atmosphere gets worked over into Sunday. Will have to watch rainfall amounts, especially over the western cwfa Sat night into early Sunday with an increased low level jet and moisture advection. Could see general 1-3 inch amounts (highest over our western cwfa), but most areas are dry enough to take at least some rainfall. So at this point, only looking at minor/marginal overall flooding hazard threat (see WPC day three excessive rain graphic). We will continue to monitor fcst trends. Sunday night-Monday: A bit of break as Sunday's low center shifts east and the trailing front moves just off to the south. Some post frontal low clouds/fog may linger into Monday, especially over far southern MO. Tuesday-Wednesday: Have low confidence here, but 00z global models have backed off on precip amounts during this time. There is quite a difference in the timing of individual low amplitude shortwaves. Rain chances with a forecast blend are generally fairly low with some uptick possible by late Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1231 PM CDT Thu Aug 3 2017 Generally, VFR conditions are expected through this TAF cycle. That being said, there will be a chance for isolated showers/T'storms through the afternoon and into the early evening hours as a cold frontal boundary moves through the area. This activity should remain rather isolated at best, however, locations that receive rain will experience some reduction in cigs/vis. Winds will shift from a westerly/southwesterly direction to a more northerly direction over time. This will signify the passage of the cold front due into southern Missouri by early evening/sunset timeframe. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Frye
Hazardous weather outlook, Aug 3, 12:52 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1252 PM CDT Thu Aug 3 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1252 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Lightning risk. DISCUSSION... Scattered thunderstorms will occur this afternoon and this evening ahead of a cold front. Isolated strong to severe storms will be possible with 60 mph winds and one inch hail. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another system will bring a chance for rain and a few thunderstorms late Saturday into Sunday. Some storm total rainfall amounts may reach 2 to 3 inches in some areas over southeast Kansas into southwest Missouri with a limited risk for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Aug 3, 1:43 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
143 PM CDT THU AUG 3 2017
MOZ068-069-080-031930-
Dallas MO-Camden MO-Hickory MO-
143 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...NORTHWESTERN DALLAS AND
WEST CENTRAL CAMDEN COUNTIES UNTIL 230 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wheatland, or over Hermitage, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Pittsburg... Hermitage...
Urbana... Wheatland...
Preston... Cross Timbers...
Quincy... Tunas...
Elkton... Branch...
Nemo...
LAT...LON 3807 9297 3777 9302 3787 9352 3807 9350
3806 9328
TIME...MOT...LOC 1842Z 313DEG 18KT 3794 9336
FryeSpecial weather statement, Aug 3, 2:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
216 PM CDT THU AUG 3 2017
MOZ078-032000-
Cedar MO-
216 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CEDAR COUNTY UNTIL 300
PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Umber View Heights...
Bearcreek... Masters...
Wagoner... Cane Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3772 9396 3774 9361 3758 9362 3757 9378
3758 9399
TIME...MOT...LOC 1916Z 270DEG 17KT 3766 9390
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:43 PM CDT | Special Weather Statement | SGF | Hickory | 47 min |
| Aug 3, 2:24 PM CDT | Special Weather Statement | SGF | Vernon | 51 min |
| Aug 3, 4:32 PM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| Aug 3, 5:01 PM CDT | Special Weather Statement | SGF | Oregon | 44 min |
| Aug 3, 5:49 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| Aug 3, 6:20 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Aug 3, 3:07 PM CDT | Special Weather Statement | SGF | Crawford | 53 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.